Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Neezified

Stingy-Burning Pain of Moisturizing

Recommended Posts

Hey All-

I started the Regimen 5 days ago. It's going well, except for the moisturizing part... I want to know if anyone else out there has a burning-stinging sensation when they apply moisturizer? I'm using Cetaphil Lotion, which makes my skin feel really soft and not dry out too bad. But, really, this burning thing :doubt: ... it feels like my entire face is going to peel off... not to mention the red part being oh-so-attractive... anyone have any suggestions? Will this get better?

Share this post


Link to post
Share on other sites

It says in your signature that you're using 10% BP.. Are you using this as spot treatment or all over your face? How much are you using? The stinging you are experiencing is because of the BP, not the moisturizer. 10% tends to be harsh on the skin. If you can't find 2.5% right now try using less of the 10% and using only on problem areas.

Take a break from the regimen for a few days and stop using BP for now - this will hopefully allow your skin to return to normal. Continue moisturizing your skin and perhaps add in aloe vera gel to help soothe the redness/irritated skin =]

Share this post


Link to post
Share on other sites
It says in your signature that you're using 10% BP.. Are you using this as spot treatment or all over your face? How much are you using? The stinging you are experiencing is because of the BP, not the moisturizer. 10% tends to be harsh on the skin. If you can't find 2.5% right now try using less of the 10% and using only on problem areas.

Take a break from the regimen for a few days and stop using BP for now - this will hopefully allow your skin to return to normal. Continue moisturizing your skin and perhaps add in aloe vera gel to help soothe the redness/irritated skin =]

Share this post


Link to post
Share on other sites

It is probably the BP. Don't put it on for like a week and let your skin calm down. Then after that you can try putting BP on again, but put on 2.5% instead of 10%. If your skin is still feeling like that, then you might just have to cut out BP altogether. Or if it is the moisturizer, you might just have to try putting nothing on your face for a few weeks to see what happens and let your skin settle down.

Share this post


Link to post
Share on other sites

I know exactly what you're experiencing.

I too was using %10 BP, and also using Cetaphil (the cream, not the lotion).

The burning seemed to go away after a few days. You should try waiting at least 30 minutes before putting on the moisturizer....really let it soak in.

Share this post


Link to post
Share on other sites

For me, some types of moisturizers do cause burning and stinging, regardless of any types of treatments I do or don't apply to the skin prior to moisturizing. For me, I found that emu oil or vaseline (very very lightly applied!) or Dan's moisturizer, really help. Some people do have the stinging with Dan's moisturizer. I do not.

My skin is INsensitive in general, but it does not tolerate most moisturizers. Vaseline moisturizers with fragrance: I can't even put those on my body! Plain old petrolatum jelly Vaseline: yes, that works fine.

Some people do like Neutrogena Healthy Skin moisturizing products, but those that have AHAs shouldn't be used until you've been on the regimen at least three months.

Share this post


Link to post
Share on other sites

Thanks all for your advice!! :blush: It's really great having your support!!

I'm thinking that it's the Cetaphil cream moisturizer, since at night I use Differin and no BP at all. I tried using Aloe last night (from AD, I think?) and it burned, too. I guess I just have really sensitive skin. :cry: I just wish it would work! If it gets better over time (thanks headtrip_honey!!), I don't mind sticking with it, but how long did you guys go before you started not feeling the burn?

Oh, and, since I'm really needy, has anyone ever had their neck get red and splotchy? I haven't directly applied anything there, ever, yet it actually burns more than my face! Ugh, this is UBER frustrating!!

Too bad they don't make mail-order skin... just take off the old, put on the new... :shifty:

Thanks again everyone!!!

Share this post


Link to post
Share on other sites
Thanks all for your advice!! :blush: It's really great having your support!!

I'm thinking that it's the Cetaphil cream moisturizer, since at night I use Differin and no BP at all. I tried using Aloe last night (from AD, I think?) and it burned, too. I guess I just have really sensitive skin. :cry: I just wish it would work! If it gets better over time (thanks headtrip_honey!!), I don't mind sticking with it, but how long did you guys go before you started not feeling the burn?

Oh, and, since I'm really needy, has anyone ever had their neck get red and splotchy? I haven't directly applied anything there, ever, yet it actually burns more than my face! Ugh, this is UBER frustrating!!

Too bad they don't make mail-order skin... just take off the old, put on the new... :shifty:

Thanks again everyone!!!

Share this post


Link to post
Share on other sites
I know exactly what you're experiencing.

I too was using %10 BP, and also using Cetaphil (the cream, not the lotion).

The burning seemed to go away after a few days. You should try waiting at least 30 minutes before putting on the moisturizer....really let it soak in.

Share this post


Link to post
Share on other sites
It is probably the BP. Don't put it on for like a week and let your skin calm down. Then after that you can try putting BP on again, but put on 2.5% instead of 10%. If your skin is still feeling like that, then you might just have to cut out BP altogether. Or if it is the moisturizer, you might just have to try putting nothing on your face for a few weeks to see what happens and let your skin settle down.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×